Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Atripla
Mar 12, 2009

Hi Dr. Henry, I have a question and I would appreciate your opinion. I have been taking Atripla for the past 3 years and it has been working great as far as controlling my Hiv infection. My labs have been great my V.L has been undetectable for 3 years and my T- cells have increased. I do not have any resistance to any medication at this time, but find that Atripla has given me some Neurological issues. I have problems falling asleep, some if not most nights, and with that find it hard to concentrate on tasks during the day. I also find myself feeling foggy at times during the day.

My question is do you think its time for me to switch meds or should I tough it out. I am paranoid that if I switch meds I will be using up a line of medication before I need to switch. Atripla has been the only medication I have ever been on. My ID doctor has told me that I should switch if I am having these issues with Atripla. My ID doctor told me that a good alternative to Atripla would be Isentress plus Truvada. My doctor told me that Isentress is a good alternative and has a low toxicity profile. I was also thinking about Reyataz/Norvir + Truvada. I would appreciate any feed back from you and what you thought would be my best options.

Response from Dr. Henry

There are many good choices to switch off an effective regimen in situations such as yours. I have had many patients switch to either of the two regimens you mention and they have done fine. If you want once a day the Reyataz regimen might get the nod while I concur that the raltegravir based regimen (currently twice a day dosing) has been very well tolerated. There is no head to head comparison between the two switching options-they are both good choices. KH



Previous
med side effects & work
Next
afraid of lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement